Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX

April 22, 2015Atascosa County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 22, 2015, 2:41 PM CDT for Atascosa County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 2:41 PM CDT (19:41 UTC)
Expired
Apr 22, 2015, 3:15 PM CDT
In force
34 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Atascosa County, TX

The radar

The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 2:55 PM CDTHAIL 0.72 N Pleasanton, TX
Apr 22, 2:57 PM CDTHAIL 0.73 W Leming, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
763 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS54 KEWX 221941
SVREWX
TXC013-222015-
/O.NEW.KEWX.SV.W.0045.150422T1941Z-150422T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
241 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 315 PM CDT

* AT 241 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEMING...OR
  NEAR POTEET...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLEASANTON...JOURDANTON...POTEET...LEMING...ROSSVILLE...ESPEY...
  AMPHION...COUGHRAN...MCCOY AND GRAYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2897 9871 2906 9872 2919 9862 2911 9840
      2884 9815 2884 9857
TIME...MOT...LOC 1941Z 281DEG 31KT 2909 9853 

HAIL...1.00IN
WIND...60MPH
 
$$

JA
2 follow-up statements
552 
WWUS54 KEWX 221954
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
254 PM CDT WED APR 22 2015

TXC013-222015-
/O.CON.KEWX.SV.W.0045.000000T0000Z-150422T2015Z/
ATASCOSA TX-
254 PM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL AND NORTHEAST ATASCOSA COUNTY...

AT 254 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEASANTON...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLEASANTON...JOURDANTON...POTEET...LEMING...ESPEY...COUGHRAN...MCCOY
AND GRAYTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2891 9862 2903 9860 2914 9848 2911 9840
      2884 9815 2884 9857
TIME...MOT...LOC 1954Z 281DEG 31KT 2900 9842 

HAIL...1.00IN
WIND...60MPH
 
$$

JA
677 
WWUS54 KEWX 222006
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
306 PM CDT WED APR 22 2015

TXC013-222015-
/O.CON.KEWX.SV.W.0045.000000T0000Z-150422T2015Z/
ATASCOSA TX-
306 PM CDT WED APR 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN ATASCOSA COUNTY...

AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
PLEASANTON...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COUGHRAN...MCCOY AND GRAYTOWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2891 9845 2901 9844 2911 9844 2911 9840
      2884 9815 2884 9843
TIME...MOT...LOC 2005Z 272DEG 35KT 2900 9831 

HAIL...1.00IN
WIND...60MPH
 
$$

JA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:31 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 22, 2:31 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
231 PM CDT WED APR 22 2015

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
SEMI ACTIVE WEATHER PATTERN FOR THE NEXT FEW DAYS FOLLOWED BY A
FRONT THIS WEEKEND THEN DRYING OUT EARLY NEXT WEEK.

AS OF 2 PM THERE IS A MULTICELL CLUSTER OF THUNDERSTORMS
APPROACHING BEXAR COUNTY AND SAN ANTONIO. THE HRRR TAKES THIS
COMPLEX AS WELL AS OTHER SHOWERS AND THUNDERSTORMS OUT AHEAD OF IT
EASTWARD IMPACTING A BASTROP SOUTH TO GONZALES AND KENEDY LINE.
MODEL SOUNDINGS FROM THE NAM SHOW AN UNCAPPED ATMOSPHERE ALONG
AND EAST OF I-35 THIS AFTERNOON WITH 1000-3000 J/KG OF CAPE AND
50-60 KNOTS OF SHEAR. THIS MEANS THAT THIS COMPLEX OF STORMS IS
MOVING INTO A VERY GOOD ENVIRONMENT FOR STRONG TO SEVERE STORMS.
WE CONTINUE UNDER A SLIGHT RISK FROM SPC THIS AFTERNOON ALONG AND
EAST OF US HWY 281. WE HAVE ALSO SEEN HEAVY RAINFALL RATES OUT OF
THE ONGOING STORMS SO SOME LOCALIZED FLOODING IS NOT OUT OF THE
QUESTION WITH THE STRONGER STORMS. THE MAIN THREATS WILL BE LARGE
HAIL AND DAMAGING WINDS WITH ANY SEVERE WEATHER THAT DOES OCCUR
THIS AFTERNOON AND EVENING. THE THREAT FOR TORNADOES REMAINS LOW
AS LOW LEVEL SHEAR IS WEAK.

OTHER FEATURES IN PLAY TODAY ARE A STATIONARY FRONT ACROSS THE
RED RIVER IN NORTH TEXAS AND THE DRYLINE OUT IN WEST
TEXAS...ALTHOUGH OTHER THAN AN ISOLATED DRYLINE STORM NEITHER WILL
IMPACT OUR WEATHER MUCH. GENERAL RIDGING IS FORECAST TO TAKE
PLACE THROUGH THE PERIOD AS HIGH PRESSURE OVER NORTHERN MEXICO
MOVES SLOWLY EAST. CONVECTION WILL DECREASE OVERNIGHT TONIGHT AND
WITH NORTHWEST FLOW CONTINUING ONLY SLIGHT CHANCES FOR
PRECIPITATION ARE FORECAST FOR THURSDAY THROUGH THURSDAY EVENING.
MODEL SOUNDINGS SHOW A STRONG CAP ACROSS MOST OF SOUTH CENTRAL
TEXAS DURING THE DAY TOMORROW. BY LATE IN THE AFTERNOON MODELS DO
WEAKEN THE CAP WHICH COULD ALLOW FOR SOME ISOLATED SHOWERS AND
THUNDERSTORMS. AGAIN...CONDITIONS WILL BE FAVORABLE TOMORROW FOR
SEVERE WEATHER WITH 50 KNOTS OF UPPER LEVEL SHEAR AND 2000-3000
J/KG OF CAPE. THE DAY 2 OUTLOOK FROM SPC HAS THE WHOLE AREA IN A
SLIGHT RISK FOR TOMORROW...WITH LARGE HAIL AND DAMAGING WINDS
AGAIN THE PRIMARY THREATS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
MODELS ARE IN AGREEMENT THAT THURSDAY NIGHT THROUGH FRIDAY MORNING
WILL BE A PERIOD OF HIGHER QPF...HIGHER RAIN CHANCES. THE GREATEST
CHANCES FOR RAIN WILL BE ALONG THE RIO GRANDE PLAINS THURSDAY
NIGHT SPREADING TO AREAS ALONG AND EAST OF I-35 FOR FRIDAY. AN
UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL PROVIDE THE
NEEDED LIFT FOR THIS PRECIPITATION. CHANCES OF SEVERE WEATHER
CONTINUE INTO FRIDAY WITH THE BEST INSTABILITY LOCATED ALONG AND
WEST OF I-35. AS THE TROUGH MOVES OFF TO THE EAST AND NORTHEAST
SATURDAY CHANCES FOR RAIN WILL DECREASE THROUGH THE DAY. THE NEXT
FRONT WILL MOVE THROUGH SUNDAY INTO MONDAY. THE GFS AND NEW 12Z
ECMWF DISAGREE BY ABOUT 24 ON THE TIMING OF THIS FRONT...WITH THE
ECMWF BRING THE SLOWER OF THE TWO. WILL GO WITH A PERSISTENCE
FORECAST AND CHANCE POPS FOR SUNDAY AND MONDAY...DRYING OUT
TUESDAY. THE ONE BENEFIT OF THIS FRONT IS IT WILL COOL THE AREA
BACK DOWN INTO THE 70S FOR HIGHS FOR A FEW DAYS BY THE MIDDLE OF
NEXT WEEK.

TREADWAY

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              70  88  70  85  67 /  30  30  40  60  30
AUSTIN BERGSTROM INTL AIRPORT  69  87  70  84  66 /  30  30  40  50  30
NEW BRAUNFELS MUNI AIRPORT     69  88  71  85  67 /  20  20  40  50  40
BURNET MUNI AIRPORT            67  87  68  84  64 /  30  40  40  60  20
DEL RIO INTL AIRPORT           69  90  68  88  64 /  10  20  50  30  30
GEORGETOWN MUNI AIRPORT        69  87  70  84  65 /  30  40  40  60  20
HONDO MUNI AIRPORT             70  88  71  85  66 /  20  20  40  40  50
SAN MARCOS MUNI AIRPORT        69  87  70  84  67 /  20  30  40  50  40
LA GRANGE - FAYETTE REGIONAL   70  87  72  85  69 /  30  30  30  50  40
SAN ANTONIO INTL AIRPORT       70  88  71  85  68 /  20  20  40  50  50
STINSON MUNI AIRPORT           71  88  71  85  69 /  20  20  40  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...76
SYNOPTIC/GRIDS...12
DATA COLLECTION/RADAR...26/15
Hazardous weather outlook, Apr 22, 6:11 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 AM CDT WED APR 22 2015

TXZ171>173-183>194-202>209-217>225-228-231115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
611 AM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF
A LINE FROM FREDERICKSBURG TO KARNES CITY...AND ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF SOUTH CENTRAL
TEXAS. THERE IS EXPECTED TO BE A MODERATE CAP IN PLACE THAT WILL
PRECLUDE MOST STORM DEVELOPMENT BUT BE WEAKER OVER EASTERN
COUNTIES. ANY THUNDERSTORM THAT FORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. TIMING OF THE THUNDERSTORM THREATS
IS MAINLY EXPECTED BETWEEN 2 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH
CENTRAL TEXAS THURSDAY THROUGH FRIDAY NIGHT. THE MAIN THREATS
THROUGH THIS PERIOD WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY THROUGH FRIDAY
AFTERNOONS.

In the hours before

Special weather statement, Apr 22, 12:14 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 PM CDT WED APR 22 2015

TXZ203-221800-
UVALDE TX-
1214 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UVALDE COUNTY UNTIL 100
PM CDT...

AT 1214 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CONCAN TO 7 MILES
NORTHWEST OF UVALDE...AND MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
UVALDE...SABINAL...CONCAN...KNIPPA AND UTOPIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2962 9942 2929 9944 2918 9996 2961 9969
TIME...MOT...LOC 1714Z 231DEG 21KT 2950 9970 2926 9989

JR
Special weather statement, Apr 22, 1:02 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT WED APR 22 2015

TXZ203-204-221845-
MEDINA TX-UVALDE TX-
102 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MEDINA AND EAST CENTRAL
UVALDE COUNTIES UNTIL 145 PM CDT...

AT 102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SABINAL...OR 17 MILES WEST OF HONDO...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HONDO...SABINAL...NEW FOUNTAIN...DUNLAY...D'HANIS...BADER AND QUIHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2915 9947 2932 9955 2956 9901 2931 9889
TIME...MOT...LOC 1802Z 247DEG 29KT 2927 9943

JR
Special weather statement, Apr 22, 1:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
143 PM CDT WED APR 22 2015

TXZ204-221915-
MEDINA TX-
143 PM CDT WED APR 22 2015

...STRONG STORM TO EFFECT SOUTHEASTERN MEDINA COUNTY THROUGH 215 PM
CDT...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BIRY...OR 9 MILES SOUTHEAST OF HONDO...MOVING EAST AT 45 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DEVINE...CASTROVILLE...LYTLE...NATALIA...LACOSTE...DUNLAY...
PEARSON...BADER...YANCEY...BIRY AND NOONAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2930 9921 2939 9900 2944 9880 2914 9880
      2911 9887 2910 9918
TIME...MOT...LOC 1841Z 255DEG 37KT 2924 9910

JA
Special weather statement, Apr 22, 1:48 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT WED APR 22 2015

TXZ204-221930-
MEDINA TX-
148 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MEDINA COUNTY UNTIL
230 PM CDT...

AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BIRY...OR 9 MILES NORTHWEST OF DEVINE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEVINE...CASTROVILLE...MOORE...LYTLE...NATALIA...LACOSTE...PEARSON...
YANCEY...BIRY AND NOONAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2909 9912 2927 9916 2937 9880 2909 9880
TIME...MOT...LOC 1847Z 263DEG 32KT 2921 9905

JA
Special weather statement, Apr 22, 2:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT WED APR 22 2015

TXZ205-220-221945-
BEXAR TX-ATASCOSA TX-
202 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA AND BEXAR
COUNTIES UNTIL 245 PM CDT...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROSS MOUNTAIN TO NEAR
SEA WORLD TO 6 MILES NORTHEAST OF BIGFOOT...AND MOVING NORTHEAST AT
45 MPH.

POCKETS OF DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL
ALSO BE A HAZARD AS THE LINE OF STORMS MOVES ACROSS THE CITY OF SAN
ANTONIO.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...UNIVERSAL CITY...SCHERTZ...LIVE OAK...LEON VALLEY...
KIRBY...HELOTES...ALAMO HEIGHTS...FAIR OAKS RANCH...SELMA...
WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...LYTLE...
OLMOS PARK...ST. HEDWIG...SOMERSET...ELMENDORF AND CHINA GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2901 9880 2936 9878 2968 9880 2975 9865
      2974 9861 2976 9855 2971 9843 2975 9841
      2973 9835 2972 9834 2970 9838 2967 9838
      2965 9834 2962 9834 2954 9827 2955 9823
      2949 9819 2948 9812 2945 9812 2912 9840
TIME...MOT...LOC 1900Z 246DEG 38KT 2964 9873 2939 9872 2910 9877

JA
Special weather statement, Apr 22, 2:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
220 PM CDT WED APR 22 2015

TXZ205-220-221-222000-
BEXAR TX-ATASCOSA TX-WILSON TX-
220 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATASCOSA...SOUTHERN
BEXAR AND SOUTHWESTERN WILSON COUNTIES UNTIL 300 PM CDT...

AT 220 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF POTEET...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLEASANTON...FLORESVILLE...JOURDANTON...POTEET...POTH...LYTLE...
SOMERSET...ELMENDORF...CALAVERAS LAKE...LEMING...FAIRVIEW...
ROSSVILLE...SOUTHTON...CANADA VERDE...KYOTE...MITCHELL LAKE...IUKA...
ESPEY...AMPHION AND COUGHRAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2898 9880 2925 9878 2932 9825 2923 9804
      2899 9804 2888 9819 2887 9818 2886 9820
TIME...MOT...LOC 1920Z 270DEG 39KT 2910 9871

JA

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 11:47 AM CDTSpecial Weather StatementEWXUvalde28 min
Apr 22, 12:14 PM CDTSpecial Weather StatementEWXUvalde46 min
Apr 22, 1:02 PM CDTSpecial Weather StatementEWXMedina43 min
Apr 22, 1:43 PM CDTSpecial Weather StatementEWXMedina32 min
Apr 22, 1:48 PM CDTSpecial Weather StatementEWXMedina42 min
Apr 22, 2:02 PM CDTSpecial Weather StatementEWXBexar43 min
Apr 22, 2:16 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar119 min
Apr 22, 2:20 PM CDTSpecial Weather StatementEWXWilson40 min
Apr 22, 2:51 PM CDTAreal Flood AdvisoryEWXWilson114 min
Apr 22, 3:03 PM CDTSpecial Weather StatementEWXKarnes42 min
Apr 22, 3:18 PM CDTAreal Flood AdvisoryEWXAtascosa, Karnes117 min
Apr 22, 3:37 PM CDTSpecial Weather StatementEWXKarnes38 min
Apr 22, 3:50 PM CDTSpecial Weather StatementEWXKarnes25 min
Apr 22, 6:42 PM CDTAreal Flood AdvisoryEWXKarnes2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.